Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 320, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 16, 2000, 4:38 PM CST for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 4:38 PM CST (22:38 UTC)
- Expired
- Dec 16, 2000, 5:15 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Coffee County, TN, Franklin County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 5:00 PM CST | Hail 0.75 | Cowan, TN | EMA reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 1:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 162239 SVRBNA TNC031-051-061-162315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 438 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER NORTHERN FRANKLIN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER SOUTHWESTERN GRUNDY COUNTY IN TENNESSEE * UNTIL 515 PM CST * AT 438 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF WINCHESTER...MOVING EAST AT 45 TO 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JUST SOUTH% OF COALMONT AT 515 PM CST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING FOR TENNESSEE. $$ JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 2:30 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 16, 2:30 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SAT DEC 16 2000 ITS A BUSY OLE WEATHER DAY IN MIDDLE TN. DEALING WITH HEAVY RAIN...FLASH FLOODING AND THUNDERSTORMS TODAY...AND EXPECTING SNOW TO MOVE IN TONIGHT. WILL GO WITH A SNOW ADVISORY FOR TONIGHT AND SUNDAY FOR MIDDLE TN...WITH ACCUMULATION EXPECTATIONS OF 1 TO 2 INCHES OF FLUFFY WET SNOW TONIGHT AND PERHAPS ANOTHER INCH ON SUNDAY. DECENT 200MB WARMING IS SOMEWHAT ECLIPSED BY CAA AT 700MB, BUT SHOULD BE ENOUGH TO ALLOW FOR AN INCH OR SO. THE MAIN THREAT FOR SNOW WILL BE BETWEEN MIDNIGHT AND NOON SUNDAY...WITH MUCH COLDER AIR SWINGING IN DURING THE DAY TOMORROW. TEMPS WILL LIKELY FALL THROUGH THE 20S ON SUNDAY AND BE ACCOMPANIED BY WIND CHILLS BETWEEN -5 AND 0 DEGREES. BLV INVERSION ALOFT WILL HELP TRAP LOW CLOUDS IN OUR AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. IN ADDITION...LOW LVL COLD POOL IS WELL-ENTRENCHED OVER OUR FA THROUGH 00Z MON WITH ONLY MINOR WAA KICKING IN SUNDAY NIGHT. SO...WILL IGNORE MOSS MOSTLY CLEAR SOLUTION FOR THAT TIME PERIOD. (PLUS THE FACT...MOS DID A REALLY LOUSY JOB WITH A SIMILAR CLOUD SCENARIO JUST THE OTHER DAY.) TIMING OF NEXT SEVERAL SHORTWAVES AND ASSOCIATED MOISTURE RETURN IS STILL SOMEWHAT SUSPECT. ETA BRINGS FIRST NEW SHOT OF MOISTURE AND CHC FOR SNOW SHOWERS IN AS SOON AS NOON MONDAY, WITH A NICE BAND OF HIGH MEAN RH IN THE 1000-700MB LYR ACROSS THE WRN 1/2 OF OUR FA BY THAT TIME. MEANWHILE, A MODERATE TO STRONG 50H VORT AXIS SWEEPS IN FROM THE OHIO RIVER VALLEY. CONSIDERING THE FAST UPPER FLOW WE ARE IN, WOULD NOT BE SURPRISED TO SEE THE FASTER ETA VERIFY THE BEST. SO, WILL PROBABLY JUST THROW IN AN UNTIMED SLIGHT CHC FOR SNOW SHOWERS FOR OUR FA ON MONDAY. ANOTHER SHORTWAVE CLIPS IN RIGHT BEHIND THE OTHER ONE ON TUESDAY AND KEEPS THE CHC FOR SNOW SHOWERS IN OUR FCST. THUS, IT LOOKS LIKE A COLD PD OVER THE NEXT 3 DAYS, WITH AT LEAST A SMALL CHC FOR SNOW SHOWERS ALMOST EVERY PERIOD. THANKS...SDF AND PAH FOR THE FCST COORDINATION. ENJOY THE SNOW BNA JE 024/024/020/032 025 1985- CSV JE 024/024/017/029 023 1986- .BNA...NONE.
In the hours before
Local storm report, Dec 16, 1:38 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
138 PM CST SAT DEC 16 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LAWRENCEBURG TN FLOOD
12/16/00 LAWRENCE SHERIFFS OFFICE REPORTED
NUMEROUS ROADS FLOODED DUE
TO HEAVY RAINFALL.
0100 PM LEWISBURG TN FLOOD
12/16/00 MARSHALL SPOTTER REPORTED SEVERAL
ROADS FLOODED IN LEWISBURG.
0108 PM 16 SW FAYETTEVILLE TN WIND DAMAGE
12/16/00 LINCOLN COUNTY EMA REPORTED
NUMEROUS ROOFS BLOWN OFF
HOUSES AT CASH POINT.
1255 PM FRANKLIN TN FLOOD
12/16/00 WILLIAMSON SPOTTER REPORTED FLOODING
OF ROADS AND YARDS IN
SOUTHEAST PART OF COUNTFY.
HSLocal storm report, Dec 16, 2:34 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
234 PM CST SAT DEC 16 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 PM MURFREESBORO TN FLOOD
12/16/00 RUTHERFORD SPOTTER REPORTED NUMEROUS
STREETS FLOODED ALONG
JEFFERSON PIKE NEAR
MURFREESBORO ALONG WITH
SOME EVACUATIONS.
0200 PM FRANKLIN TN FLOOD
12/16/00 WILLIAMSON SPOTTER REPORTED FLOODING
AROUND THE INTERSECTION OF
CRITZ AND WEST HARPETH
ROADS AND IN THE FRANKLIN
AND SPRING HILL AREAS.
HSLocal storm report, Dec 16, 4:02 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
402 PM CST SAT DEC 16 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LAWRENCEBURG TN FLOOD
12/16/00 LAWRENCE COUNTY EMA REPORTED
FLOODING WITH TWO PEOPLE
RESCUED.
0230 PM SHELBYVILLE TN FLOOD
12/16/00 BEDFORD COUNTY EMA REPORTED
FLOODING ALONG BUGSCUFFLE
ROAD.
0210 PM MURFREESBORO TN FLOOD
12/16/00 RUTHERFORD SPOTTER REPORTED ONE TO
TWO FEET OF WATER ALONG A
400 YARD SECTION OF OLD
NASHVILLE HIGHWAY NEAR
MURFREESBORO.
0100 PM LAWRENCEBURG TN FLOOD
12/16/00 LAWRENCE COUNTY EMA REPORTED
HIGHWAY 64 CLOSED ABOUT 8
TO 10 MILES OUTSIDE OF
LAWRENCEBURG.
1200 PM FRANKLIN TN FLOOD
12/16/00 WILLIAMSON COUNTY EMA REPORTED
FAIRVIEW ROAD AND SEVERAL
OTHER ROADS CLOSED DUE TO
HIGH WATER.
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 9:31 PM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Rutherford | 3 hr |
| Dec 16, 12:08 PM CST | Flash Flood Warning | OHX | Davidson, Giles, Lawrence, Macon, Maury, Rutherford and 4 more | 3 hr |
| Dec 16, 12:42 PM CST | Tornado Warning | OHX | Giles, Lincoln | 48 min |
| Dec 16, 1:05 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall | 2 hr |
| Dec 16, 1:30 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Smith | 105 min |
| Dec 16, 2:00 PM CST | Flash Flood Warning | OHX | Cannon, DeKalb | 105 min |
| Dec 16, 2:12 PM CST | Flash Flood Warning | OHX | Coffee, Franklin, Grundy, Warren | 93 min |
| Dec 16, 3:00 PM CST | Flash Flood Warning | OHX | Putnam, White | 2 hr |
| Dec 16, 3:15 PM CST | Flash Flood Warning | OHX | Bedford, Davidson, Giles, Lawrence, Lincoln, Marshall and 6 more | 105 min |
| Dec 16, 3:35 PM CST | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Moore, Warren | 85 min |
| Dec 16, 4:55 PM CST | Flash Flood Warning | OHX | Cannon, Clay, Coffee, Cumberland, DeKalb, Fentress and 11 more | 3 hr |
| Dec 16, 5:15 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 45 min |
| Dec 16, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.